Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 30, 2014, 6:27 PM CDT for Giles County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2014, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 30, 2014, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 6:29 PM CDT | FLASH FLOOD | Pulaski, TN | A TRAINED SPOTTER IN PULASKI REPORTED A CREEK OVERCOMING ITS BANKS AND FLOODING INTO THE ROADWAY IMPEDING TRAFFIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566
WGUS54 KOHX 302327
FFWOHX
TNC055-310230-
/O.NEW.KOHX.FF.W.0026.140830T2327Z-140831T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
627 PM CDT SAT AUG 30 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GILES COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF PULASKI...
* UNTIL 930 PM CDT
* AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKEWING...LYNNVILLE...AND PULASKI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3500 8722 3509 8722 3516 8719 3517 8722
3543 8721 3545 8712 3544 8707 3540 8696
3536 8691 3532 8691 3530 8686 3531 8685
3529 8683 3499 8684
$$
TB12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:35 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 30, 2:35 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT SAT AUG 30 2014 .UPDATE...TO FURTHER ADDRESS RAINFALL POTENTIAL TONIGHT AND SUNDAY FOR MIDDLE TENNESSEE... WEATHER PREDICTION CENTER HAS UPDATED THEIR QPF PRODUCTS GIVING MIDDLE TENNESSEE SOME PRETTY HEFTY RAINFALL AMOUNTS TONIGHT AND FIRST HALF OF SUNDAY. AMOUNTS ARE FORECAST TO TOTAL AROUND 2 INCHES ALONG AND 30 MILES EITHER SIDE OF AN AXIS FROM WAYNESBORO TO NASHVILLE TO GALLATIN THROUGH NOON SUNDAY WITH UPWARDS OF 2.5 INCHES THROUGH 00Z MONDAY. LESSER AMOUNTS ALONG THE PLATEAU WHERE 0.75 INCH IS FORECAST TO FALL THROUGH 18Z SUNDAY. THIS LOOKS TO BE BASED ON BEST MOISTURE TRANSPORT WHICH WILL BE INTO MIDDLE TENNESSEE AFTER MIDNIGHT TONIGHT THROUGH SUNDAY MORNING. THIS ALSO IN ASSOCIATION WITH STRONG UPPER DIFFLUENCE OVER THE AREA. RAINFALL OF THIS MAGNITUDE WILL CAUSE CREEKS AND STREAMS TO RISE ALONG WITH THE USUAL PONDING OF WATER ON ROADWAYS. FLASH FLOOD GUIDANCE NUMBERS ARE STILL PRETTY HIGH SO WE CAN HANDLE A LITTLE WATER. THE PROBLEM COULD COME IF WE GET TRAINING OF ECHOES (THUNDERSTORMS) ACROSS THE SAME AREA. FOR NOW WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH BUT WILL PASS ALONG TO EVENING CREW TO RE-EVALUATE THE SITUATION AS NEW MODEL DATA ARRIVES ALONG WITH GUIDANCE FROM ABOVE. BOYD && .PREV DISCUSSION... /ISSUED 157 PM CDT SAT AUG 30 2014/ DISCUSSION... DEEP MOISTURE PLUME WILL CONTINUE TO STREAM NORTHWARD FROM WESTERN GULF OF MEXICO THIS WEEKEND AS UPPER TROUGH HOLDS FAST TO OUR NORTHWEST PROVIDING A SERIES OF SHORT WAVES THAT WILL SWING ACROSS OUR AREA TONIGHT THROUGH SUNDAY. RAINFALL AMOUNTS TOTAL LING 1 TO 1.5 INCHES WILL BE WIDESPREAD ACROSS THE MID STATE THROUGH 12Z MONDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. TEMPS WILL HELD DOWN ON SUNDAY BY CLOUDS AND RAIN BUT WILL CLIMB INTO THE 90S BEGINNING ON LABOR DAY AS RAIN CHANCES BACK OFF TO MORE OF A SCATTERED VARIETY AS UPPER RIDGE BUILDS IN OVER THE AREA SHUTTING OFF MOIST PLUME FROM GULF REGION. BY WEDNESDAY UPPER PATTERN BECOMES MORE ZONAL TO OUR NORTH WITH WESTERLIES HAVING MOVED TO A HIGHER LATITUDE ALLOWING UPPER RIDGE TO SPRAWL ACROSS THE SOUTHERN U.S. HIGHS IN THE 90S WILL CONTINUE THROUGH THE WORK WEEK WITH A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS JUST ABOUT EACH DAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Aug 30, 5:01 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 PM CDT SAT AUG 30 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-312215- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 501 PM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SHOWERS AND STORMS WILL CONTINUE TO MOVE THROUGH MIDDLE TENNESSEE THIS EVENING BRINGING THE POSSIBILITY FOR VERY HEAVY DOWNPOURS...ENOUGH TO REDUCE DRIVING VISIBILITIES AND RESULT IN LOCALIZED PONDING ON ROADWAYS...AS WELL AS GUSTY WINDS UP TO 40 MPH. THIS ACTIVITY IS EXPECTED TO PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS AND INTO TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY MORNING WILL CONTINUE TO SEE SHOWER ACTIVITY IN THE AREA FROM THE PREVIOUS NIGHT. THE CONTINUED RAIN ACTIVITY MAY RESULT IN SOME MINOR FLOODING CONCERNS IN THE AREAS THAT HAVE RECEIVED THE MOST RAINFALL. TOTAL RAINFALL AMOUNTS THROUGH SUNDAY MAY REACH UP TO 2.5 INCHES WITH LOCALLY HIGHER AMOUNTS. TB12
In the hours before
Special weather statement, Aug 30, 4:22 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SAT AUG 30 2014
TNZ061>063-075-302200-
BEDFORD-CANNON-MARSHALL-RUTHERFORD-
422 PM CDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...MARSHALL AND
RUTHERFORD COUNTIES...
...THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE AREA
THROUGH 5 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
SCATTERED STRONG THUNDERSTORMS OVER THE AREA...PRODUCING HEAVY
DOWNPOURS. SOME SPOTS WILL LIKELY SEE SEVERAL STRONG THUNDERSTORMS
PASS OVER...WITH HEAVY RAINS PRODUCING PONDING OF WATER IN LOW LYING
AND POORLY DRAINED AREAS. AREAS THAT HAVE ALREADY SEEN HEAVY RAINS
COULD SEE AN ADDITIONAL ONE HALF TO ONE INCH BY 5 PM.
LOCATIONS MOST LIKELY TO SEE THE HEAVIEST RAINS WILL BE BETWEEN
CHAPEL HILL...ROCKVALE...CHRISTIANA...BEECHGROVE AND SHELBYVILLE.
LAT...LON 3544 8671 3558 8681 3600 8643 3593 8611
3570 8622 3569 8625 3566 8624 3541 8636
19Special weather statement, Aug 30, 5:33 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SAT AUG 30 2014
TNZ060-061-302315-
MARSHALL-MAURY-
533 PM CDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND MAURY COUNTIES...
AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS...WITH HEAVY DOWNPOURS...TRAINING UP ACROSS EASTERN
PARTS OF MAURY COUNTY AND WESTERN PARTS OF MARSHALL COUNTY. SOME
SPOTS WILL LIKELY SEE SEVERAL STRONG THUNDERSTORMS PASS OVER THIS
AFTERNOON...WITH HEAVY RAINS PRODUCING PONDING OF WATER IN LOW LYING
AND POORLY DRAINED AREAS. AREAS THAT HAVE ALREADY SEEN HEAVY RAINS
COULD SEE AN ADDITIONAL ONE HALF TO ONE INCH LATE THIS AFTERNOON.
MOTORISTS SHOULD DRIVE WITH APPROPRIATE CAUTION.
MUCH OF THE AREA RECEIVING THESE HEAVY RAINS IS NEAR THE INTERSTATE
65 CORRIDOR.
LAT...LON 3547 8704 3575 8689 3574 8686 3572 8684
3572 8682 3570 8677 3571 8677 3571 8673
3569 8666 3543 8684
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:22 PM CDT | Special Weather Statement | OHX | Bedford, Rutherford | 38 min |
| Aug 30, 5:33 PM CDT | Special Weather Statement | OHX | Marshall | 42 min |
| Aug 30, 6:06 PM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 54 min |
| Aug 30, 6:17 PM CDT | Flash Flood Warning | OHX | Marshall | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.